MAUDE Adverse Event Report: MICROVENTION, INC SOFIA-5F EX; PERCUTANEOUS CATHETER

MICROVENTION, INC SOFIA-5F EX; PERCUTANEOUS CATHETER
Model Number ISC5115ST-MVI
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that during use in the patient, the tip of the catheter detached during retraction into the infinity sheath.An attempt was made to retrieve the tip with a stent retriever, but it was unsuccessful.The tip remains in the patient.There was no reported sequelae.
 
Additional Manufacturer Narrative
(b5): additional information provided confirmed there was a tight kink in the infinity sheath.During removal of the sofia through the infinity in the ica, the sofia was retracted with force and the sofia tip, including the marker band, sheared off.During the attempts to remove the tip with the stent retriever, the tip was pushed into the middle cerebral artery (mca) and then farther down into the distal segment of the mca with each removal attempt.The physical evaluation of the returned sofia confirmed the missing marker band, a dislodged and unraveled catheter coil, stretched ptfe liner, and a hole in the catheter shaft.The missing marker band and damage noted on the device is consistent with the complaint information provided.The evaluation of the device alone could not identify the circumstances that led to the damages, but the damages are consistent with the application of forces to the device that exceeded specifications.An image of the adjunct stryker infinity sheath taken during the procedure demonstrates the reported kink.This kink would have caused the difficulty withdrawing the sofia and the subsequent damage to the sofia as was found in the investigation.The sofia ifu warnings state, "do not advance or withdraw the device when excessive resistance is met until the cause of resistance is determined." two dsa fluoroscopic images were provided, which demonstrate a small circular, radiopaque object within a cerebral artery, although the exact location could not be determined.The general shape of the radiopaque object is consistent with the distal tip marker band of a sofia catheter.

Brand Name
SOFIA-5F EX
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
MICROVENTION, INC
35 enterprise drive
aliso viejo CA 92656
MDR Report Key10694063
Report Number2032493-2020-00293
Device Sequence Number16945039
Product Code DQY
UDI-Device Identifier00842429101582
UDI-Public(01)00842429101582(11)200220(17)230131(10)20022012H
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K131482
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2023
Device Model NumberISC5115ST-MVI
Device Catalogue NumberISC5115ST
Device Lot Number20022012H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2020
Initial Date Received by Manufacturer 09/18/2020
Supplement Date Received by Manufacturer09/28/2020
Initial Report FDA Received Date10/16/2020
Supplement Report FDA Received Date10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;